Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 331, NWS Little Rock, AR

August 10, 2001Independence County, Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2001, 6:27 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 10, 2001, 6:27 PM CDT (23:27 UTC)
Expired
Aug 10, 2001, 7:00 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Independence County, AR, Jackson County, AR

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:55 PM CDTThunderstorm Wind 50 ESulphur Rock, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS54 KLZK 102327
SVRLIT
ARC063-067-110000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
627 PM CDT FRI AUG 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN EASTERN ARKANSAS
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF NEWARK...OR ABOUT 12 MILES
  NORTHWEST OF TUCKERMAN...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIAZ AND JACKSONPORT AROUND 655 PM CDT
  NEWPORT AND GRUBBS AROUND 700 PM CDT

&&

HAIL TO THE SIZE OF DIMES AND WINDS TO 60 MPH ARE LIKELY WITH THIS 
STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3592 9139 3580 9155 3551 9126 3567 9106

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:55 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 10, 3:55 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT FRI AUG 10 2001

MODELS IN FAIR AGREEMENT TODAY. COLD FRONT ON NORTHWEST
ARKANSAS-MISSOURI BORDER THIS AFTERNOON WILL CONTINUE TO DRIFT INTO
ARKANSAS TONIGHT. FRONT SHOULD GET TO CENTRAL ARKANSAS SOMETIME
DURING THE DAY ON SATURDAY. WILL CONTINUE CHANCE POPS FOR THE STATE
TONIGHT WITH HIGHEST VALUES IN THE NORTH. WITH FRONT IN THE STATE ON
SATURDAY...WILL GO WITH THUNDERSHOWERS LIKELY IN THE NORTH AND
CHANCE POPS IN THE SOUTH. FRONT SHOULD MOVE OUT OF THE STATE SUNDAY
NIGHT. WILL CONTINUE CHANCE POPS SUNDAY...AND IN THE CENTRAL AND
SOUTH SUNDAY NIGHT. THEN DRY WEATHER BACK ON TAP FOR MUCH OF THE
COMING WEEK. NGM MOS TEMPERATURES AND POPS NOT TOO FAR OUT OF LINE
SO ONLY A FEW ADJUSTMENTS MADE. (22)

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:49 PM CDTFlash Flood WarningLZKPolk56 min
Aug 9, 8:07 PM CDTSevere Thunderstorm WarningLZKMarion38 min
Aug 10, 5:05 AM CDTFlash Flood WarningLZKStone115 min
Aug 10, 7:00 AM CDTFlash Flood WarningLZKStone2 hr
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningLZKBoone, Marion36 min
Aug 10, 5:19 PM CDTSevere Thunderstorm WarningLZKYell26 min
Aug 10, 5:45 PM CDTSevere Thunderstorm WarningLZKBoone30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.